Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 444, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 12, 2003, 8:55 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2003, 8:55 PM CDT (01:55 UTC)
- Expired
- Aug 12, 2003, 10:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 130155 SVRBNA TNC147-165-130300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 854 PM CDT TUE AUG 12 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN TENNESSEE SUMNER COUNTY IN TENNESSEE * UNTIL 1000 PM CDT * AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF MILLERSVILLE...OR 9 MILES WEST OF GALLATIN...MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITE HOUSE AROUND 900 PM CDT RIDGETOP AROUND 910 PM CDT GREENBRIER AROUND 915 PM CDT SPRINGFIELD AROUND 935 PM CDT CEDAR HILL AROUND 1000 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3628 8662 3643 8638 3657 8708 3645 8708 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:00 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 12, 6:00 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 600 PM CDT TUE AUG 12 2003 A ZONE UPDATE WAS JUST ISSUED FOR THE SOUTHERN TIER OF MID TN COUNTIES. RADAR INDICATES NUMEROUS SHOWERS AND THUNDERSTORMS MOVING NORTHWARD FROM AL INTO OUR COUNTIES. THIS WAVE WILL MOVE THROUGH THIS EVENING...PROBABLY FOLLOWED BY A BREAK THROUGH MIDNIGHT...THEN MORE DEVELOPMENT BEFORE DAYBREAK. POPS RANGE FROM 70
Hazardous weather outlook, Aug 12, 5:30 AM CDT, 15 hours 25 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE AUG 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. GIRODO
In the hours before
Special weather statement, Aug 12, 8:28 PM CDT, 27 minutes before
TNZ027-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 828 PM CDT TUE AUG 12 2003 ...STRONG STORMS MOVING INTO THE NASHVILLE METRO AREA... AT 825 PM...A CLUSTER OF STRONG THUNDERSTORMS PRODUCING WIND GUSTS TO 40 MPH WAS ENTERING EASTERN DAVIDSON COUNTY. THE CLUSTER OF STORMS WAS MOVING NORTHWEST AND WILL REACH DOWNTOWN NASHVILLE BY 845 PM. LOCALLY HEAVY RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. 05
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.